Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Apr 19, 2014, 2:17 PM MST for Cochise County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2014, 2:17 PM MST (21:17 UTC)
- Expired
- Apr 19, 2014, 2:45 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 116 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS55 KTWC 192117 SVRTWC AZC003-192145- /O.NEW.KTWC.SV.W.0001.140419T2117Z-140419T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST SAT APR 19 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF DOUGLAS... * UNTIL 245 PM MST * AT 211 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DOUGLAS...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISBEE-DOUGLAS AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3133 10976 3157 10951 3146 10925 3134 10944 TIME...MOT...LOC 2116Z 218DEG 7KT 3139 10950 $$ GL
2 follow-up statements
733 WWUS55 KTWC 192134 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 234 PM MST SAT APR 19 2014 AZC003-192145- /O.CON.KTWC.SV.W.0001.000000T0000Z-140419T2145Z/ COCHISE AZ- 234 PM MST SAT APR 19 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 229 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3133 10976 3157 10951 3146 10925 3134 10944 TIME...MOT...LOC 2134Z 218DEG 7KT 3142 10947 $$ GL
544 WWUS55 KTWC 192143 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST SAT APR 19 2014 AZC003-192153- /O.EXP.KTWC.SV.W.0001.000000T0000Z-140419T2145Z/ COCHISE AZ- 243 PM MST SAT APR 19 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY WILL EXPIRE AT 245 PM MST... THE SEVERE THUNDERSTORM IN THE DOUGLAS AREA HAS WEAKENED BELOW SEVERE THRESHOLDS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3133 10976 3157 10951 3146 10925 3134 10944 TIME...MOT...LOC 2143Z 218DEG 7KT 3143 10946 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:30 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 19, 9:30 AM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST SAT APR 19 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM JUST EAST OF ROCKY POINT MEXICO THIS MORNING WILL MOVE ACROSS THE AREA TODAY INTO EARLY SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. AFTER SEASONAL TEMPERATURES TODAY...A STRONG WARMING TREND WILL BEGIN SUNDAY AND CONTINUE INTO THE FIRST PART OF THE NEW WORK WEEK. && .DISCUSSION...RAN OUT A QUICK UP TO THE FORECAST AROUND 8 AM TO INCREASE POPS AND MADE SOME MODIFICATIONS TO THE QPF VALUES FOR TODAY. RADAR SHOWED SCATTERED SHOWERS/ISOLATED THUNDER FROM TUCSON WEST...WHICH IS CLOSER TO THE UPPER LOW..WITH ISOLATED COVERAGE ACROSS EASTERN ZONES. EXPECTED AREAL COVERAGE EAST TO INCREASE THIS AFTERNOON. ALL OF THIS IS ASSOCIATED WITH AN UPPER LOW THAT WAS CENTERED JUST E OF ROCKY POINT AS OF 9 AM. PRECIPITABLE WATER VALUES WERE IN 0.65"-0.80" RANGE WHICH IS 2 STANDARD DEVIATIONS ABOVE NORMAL FOR APRIL. SO THERE IS THE THREAT FOR BRIEF LOCALIZED MODERATE RAINERS WITH STRONGEST STORMS ALONG WITH WIND GUSTS UP TO 35-40 MPH. HIGHS TODAY WILL BE TRICKY DEPENDING ON IF AN AREA GETS RAIN VERSUS NOT. THE OFFICIAL FORECAST HIGHS FOR TODAY MAY BE A DEGREE OR TWO TOO WARM BUT FOR NOW WILL LEAVE THEM AS IS. UPPER LOW TO PULL OUT OF THE AREA LATE TONIGHT WITH SHOWERS ENDING FROM WEST TO EAST. HOWEVER...THERE WILL BE A FEW LINGERING SHOWERS NEAR AZ/NM BORDER AROUND SUNRISE. RESIDUAL MOISTURE ON EASTER SUNDAY COMBINED WITH DAYTIME HEATING WILL RESULT IN A SLIGHT CHANCE OF MAINLY MOUNTAIN SHOWERS. && .AVIATION...AN UPPER LEVEL LOW JUST E OF ROCKY POINT MEXICO WILL MOVE ACROSS SRN AZ/NRN SONORA MX TODAY INTO TONIGHT. THIS SYSTEM WILL PRODUCE SCTD -SHRA/ISOLD -TRSA WITH CLOUD DECKS MAINLY ABV 10KFT AGL. SOME OF THE STRONGEST STORMS MAY PRODUCE WIND GUSTS UP TO 35 KTS AND LCLZD NR MVFR CONDS. AWAY FROM STORMS...EXPECT NORMAL DIURNAL WIND PATTERNS WITH SPEEDS MOSTLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN UPPER LEVEL LOW JUST EAST OF ROCKY POINT MEXICO WILL MOVE ACROSS SOUTHERN ARIZONA TODAY THROUGH EARLY SUNDAY. ENOUGH MOISTURE IS PRESENT WITH THIS SYSTEM FOR SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS...WITH THE BEST THREAT FOR THE MOUNTAINS. RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT FOR MOST VALLEY AND DESERT LOCATIONS. MOUNTAIN PRECIPITATION GENERALLY AROUND A QUARTER TO PERHAPS A THIRD OF AN INCH. THE MAIN CONCERN WILL BE THE POTENTIAL FOR GUSTY AND ERRATIC WINDS ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS. A FEW SHOWERS COULD LINGER NEAR THE NEW MEXICO BORDER ON SUNDAY WITH A RETURN TO DRY CONDITIONS EARLY NEXT WEEK. .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Apr 19, 2:15 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST SAT APR 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 1 ENE DOUGLAS 31.35N 109.52W
04/19/2014 E1.00 INCH COCHISE AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1400010
JRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.